Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 17, 2015, 7:02 AM CDT for Cass County, Fulton County, Mason County, Illinois. It took effect at Mar 17, 2015, 10:46 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2015, 7:02 AM CDT (12:02 UTC)
- In effect from
- Mar 17, 2015, 10:46 AM CDT
- Expired
- Mar 18, 2015, 11:09 PM CDT
- In force
- 36 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IL, Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River near Havana (HAVI2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
595
WGUS43 KILX 171202
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
702 AM CDT TUE MAR 17 2015
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC017-057-125-180202-
/O.NEW.KILX.FL.W.0005.150317T1800Z-150318T1200Z/
/HAVI2.1.ER.150317T1800Z.150317T1800Z.150318T0600Z.UU/
702 AM CDT TUE MAR 17 2015
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Illinois River at Havana.
* From this afternoon until Wednesday morning.
* At 645 AM Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Illinois River
Havana 14 14.0 Tue 7 AM 13.9 13.8 13.6
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$4 follow-up statements
677
WGUS83 KILX 171547
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1047 AM CDT TUE MAR 17 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-180547-
/O.EXT.KILX.FL.W.0005.150317T1546Z-150319T0000Z/
/HAVI2.1.ER.150317T1330Z.150317T1445Z.150318T1800Z.UU/
1047 AM CDT TUE MAR 17 2015
The Flood Warning continues for
The Illinois River at Havana.
* From this morning until Wednesday evening.
* At 945 AM Tuesday the stage was 14 feet.
* Flood stage is 14 feet.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 14 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Illinois River
Havana 14 14.0 Tue 10 AM 14.0 13.9 13.7
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
07230
WGUS83 KILX 180503
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1203 AM CDT WED MAR 18 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-181903-
/O.EXT.KILX.FL.W.0005.000000T0000Z-150319T1800Z/
/HAVI2.1.ER.150317T1330Z.150318T0600Z.150319T1200Z.UU/
1203 AM CDT WED MAR 18 2015
The Flood Warning continues for
The Illinois River at Havana.
* Until Thursday afternoon.
* At 1145 PM Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Illinois River
Havana 14 14.0 Wed 12 AM 14.1 14.0 13.8
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$542
WGUS83 KILX 181529
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1029 AM CDT WED MAR 18 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties.
.River levels near Havana are expected to hover near flood stage through
tonight, before creeping downward on Thursday.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-190529-
/O.EXT.KILX.FL.W.0005.000000T0000Z-150319T1200Z/
/HAVI2.1.ER.150317T1330Z.150318T1100Z.150319T0600Z.UU/
1029 AM CDT WED MAR 18 2015
The Flood Warning continues for
The Illinois River at Havana.
* Until Thursday morning.
* At 945 AM Wednesday the stage was 14.0 feet.
* Flood stage is 14 feet.
* Forecast...The river will remain near flood stage through tonight,
before beginning a slow fall early tomorrow morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Illinois River
Havana 14 14.0 Wed 10 AM 13.9 13.8 13.5
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
Geelhart296
WGUS83 KILX 190409
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT WED MAR 18 2015
...The Flood Warning is cancelled for the following river in
Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC017-057-125-190439-
/O.CAN.KILX.FL.W.0005.000000T0000Z-150319T1200Z/
/HAVI2.1.ER.150317T1330Z.150318T1100Z.150318T1915Z.UU/
1109 PM CDT WED MAR 18 2015
The Flood Warning is cancelled for
The Illinois River at Havana.
* At 1045 PM Wednesday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall to 13.7 feet by Friday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Illinois River
Havana 14 13.9 Wed 11 PM 13.9 13.7 13.5
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
SmithWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:30 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 17, 6:30 AM CDT, 32 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 630 AM CDT Tue Mar 17 2015 .SHORT TERM...(Today) ISSUED AT 337 AM CDT TUE MAR 17 2015 07z/2am surface map shows cold front sinking southward toward the I-70 corridor. Ahead of the front, temperatures remain in the upper 50s to around 60, but to the north of the boundary readings have dropped into the upper 40s across the far northern KILX CWA. Once the front passes, strong northerly winds gusting to between 25 and 30 mph will prevail through midday, before slowly subsiding during the afternoon. Skies will initially be partly sunny, but will become mostly sunny as the day progresses. High temperatures will be about 25 degrees cooler than yesterday, generally topping out in the lower to middle 50s. && .LONG TERM...(Tonight through Monday) ISSUED AT 337 AM CDT TUE MAR 17 2015 High pressure will build into the region tonight, providing clear skies and diminishing winds. Thanks to a dry airmass, radiational cooling will allow temperatures to drop into the middle to upper 20s overnight. Another cool and dry day will be in store for Wednesday, with highs in the upper 40s and lower 50s. Next chance for precipitation will arrive Wednesday night into Thursday as upper low currently spinning over the southern tip of the Baja Peninsula gets ejected E/NE into the Ohio River Valley. Feature will be rapidly weakening as it approaches, and with plenty of dry air initially in place beneath strong Canadian high pressure, am not expecting much precipitation across central Illinois. Latest models are in fairly good agreement, keeping most of the light rain focused across the far S/SE CWA Wednesday night into Thursday. ECMWF brings precip a bit further north than the NAM or GFS, but think this may be too far north given the prevailing dry conditions. As a result, will keep low chance PoPs confined to locations along/south of a Jacksonville to Paris line. Further north, mostly cloudy and dry conditions will prevail. Northern stream short-wave will approach Thursday night, with most model solutions remaining largely dry. The exception is the GEM, which shows moisture being drawn back northward across the entire area. Since this is the lone outlier, have rejected this solution in favor of the GFS/ECMWF consensus. End result will be continued low chance PoPs across the far S/SE CWA and dry conditions elsewhere. Large upper low over Hudson Bay is still expected to drop into southeast Canada over the weekend, pushing a cold front through central Illinois on Saturday. With little to no moisture to work with, FROPA will be dry. Once front passes, another chilly Canadian airmass will settle into the region early next week. Models are still trying to get a handle on exactly how cool the airmass will be, with the ECMWF trending cooler and the GFS trending warmer. At this point, it appears 850mb temps will drop back into the 0 to -5C range by Sunday, supporting highs in the middle 40s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) ISSUED AT 630 AM CDT TUE MAR 17 2015 An area of MVFR clouds around 1.5-2.0kft will move southwest through the area and effect TAF sites of PIA/SPI/DEC/BMI. Based on satellite trends, looks like lower clouds will now remain west of CMI. Mid and cirrus draped over northern IL will also slowly move east and south across the area, effecting all TAF sites during the day. Lower clouds this morning are moving quickly, so believe scattered clouds will be dominate with a TEMPO of broken clouds. This will last around 3-4 hours and then forecast is for lower clouds to dissipate at all sites, leaving high cirrus for the remainder of the day. More mid clouds around 12kft will advect over the sites this evening. Winds will be northerly and very gusty this morning. Then winds will diminish some but still be breezy during the early afternoon. Toward late afternoon, the gradient loosens and winds diminish some. The this evening, winds become light and variable. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Mar 17, 5:53 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 553 AM CDT TUE MAR 17 2015 ILZ066>068-071>073-181100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 553 AM CDT TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...MINOR FLOODING IS OCCURRING ALONG PORTIONS OF THE WABASH...LITTLE WABASH AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH... LITTLE WABASH AND EMBARRAS RIVERS OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-040>057-061>063-181100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 553 AM CDT TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.